Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 449, NWS Little Rock, AR

August 19, 2003Baxter County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 19, 2003, 4:32 PM CDT for Baxter County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2003, 4:32 PM CDT (21:32 UTC)
Expired
Aug 19, 2003, 5:15 PM CDT
In force
43 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Baxter County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1592 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:23 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 19, 2:23 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CDT TUE AUG 19 2003

.SHORT TERM...TONIGHT THROUGH FRIDAY...
ISSUES TO CONTEND WITH IN THE SHORT TERM WILL CONTINUE TO BE
TEMPERATURES AND HEAT INDEX VALUES...AND INCREASING RAIN CHANCES
WITH APPROACHING FRONTAL SYSTEM TOWARD THE END OF THE PERIOD.

H500 RIDGE WILL REMAIN IN PLACE ONE MORE DAY OVER THE CENTRAL UNITED
STATES. THIS WILL ALLOW FOR CONTINUED HOT TEMPERATURES...WITH
READINGS IN THE MID TO UPPER 90S EXPECTED ONCE AGAIN. DEWPOINTS WILL
AGAIN BE HIGH ENOUGH TO PRODUCE AFTERNOON HEAT INDEX VALUES FROM 105
TO 110 DEGREES OVER THE CENTRAL AND SOUTHERN ZONES ON WEDNESDAY. FOR
THIS REASON...OPTED TO EXTEND THE HEAT ADVISORY THROUGH WEDNESDAY
AFTERNOON FOR THE CENTRAL AND SOUTH.

MORE CLOUDS WILL BE PRESENT ON THURSDAY. SLIGHTLY LOWER DEWPOINTS
WILL ALLOW FOR LOWER HEAT INDEX VALUES. HEAT INDICES WILL STILL BE
ABOVE 100 DEGREES..THOUGH PROBABLY NOT HIGH ENOUGH TO WARRANT A HEAT
ADVISORY.

WIDELY SCATTERED DIURNAL CONVECTION WILL CONTINUE TO BE NOTED
THROUGH THURSDAY...AS PLENTY OF LOW LEVEL MOISTURE WILL INTERACT
WITH DAYTIME HEATING AND OUTFLOW BOUNDARIES LEFT OVER FROM
DISSIPATED STORMS. A FEW ISOLATED STORMS COULD BECOME SEVERE...WITH
STRONG WINDS BEING THE PRIMARY THREAT.

AS UPPER RIDGE OVER THE EAST BREAKS DOWN...FRONT WILL PUSH INTO
ARKANSAS FROM THE PLAINS LATE THURSDAY/EARLY FRIDAY. HOWEVER...WITH
SURFACE HIGH IN THE GULF...SYSTEM WILL NOT MAKE MUCH PROGRESS.
THUS...RAIN CHANCES WILL BE GREATEST ON FRIDAY. TEMPERATURES WILL BE
A LITTLE MORE TOLERABLE. 57.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...
FRONT WILL MAKE SLOW PROGRESS THROUGH SATURDAY. WILL KEEP A CHANCE
OF SHOWERS IN FOR FRIDAY AND A SLIGHT CHANCE FOR SATURDAY...THEN
TAPERING OFF SATURDAY NIGHT. HIGH PRESSURE WILL THEN MOVE INTO THE
AREA SATURDAY NIGHT AND SUNDAY.

THE FRONT WILL STALL JUST SOUTH OF ARKANSAS. BY MONDAY THE GFS
BRINGS THE FRONT BACK TO THE NORTH. WITH A RETURN OF GULF
MOISTURE...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN
FOR TUESDAY. 51.

FCSTID = 57/51
HRO   73  93  72  90 /  20  20  20  30
LIT   75  96  74  94 /  20  20  20  30
HOT   75  96  74  94 /  20  20  20  20
PBF   74  96  74  94 /  20  20  20  20

.LZK...HEAT ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONES
ARZ021>022...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069.
Hazardous weather outlook, Aug 19, 5:37 AM CDT, 10 hours 55 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR PARTS OF CENTRAL AND SOUTH
ARKANSAS. HIGH HUMIDITY AND HIGH TEMPERATURES WILL COMBINE ONCE MORE
TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 115 OVER MUCH OF
CENTRAL AND SOUTH ARKANSAS THIS AFTERNOON. HEAT-RELATED WEATHER
HAZARDS CAN BE EXPECTED THIS AFTERNOON WITH THESE HOT CONDITIONS.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE STATE
TODAY AND EARLY TONIGHT...ALTHOUGH NO STORMS ARE EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ONLY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER THE STATE WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL
BE APPROACHING ARKANSAS DURING THE MIDDLE PART OF THE WEEK. IT IS
FORECAST TO ENTER ARKANSAS LATE THURSDAY OR EARLY FRIDAY MORNING.
SINCE THE FRONT WILL BE CROSSING THE STATE DURING THE NIGHT...NO
HAZARDOUS WEATHER IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT.
SOMEWHAT COOLER AND DRIER AIR WILL COVER THE STATE AFTER THE FRONT
MOVES ACROSS ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:38 PM CDTSevere Thunderstorm WarningLZKPulaski42 min
Aug 19, 3:51 PM CDTSevere Thunderstorm WarningLZKWhite29 min
Aug 19, 6:23 PM CDTSevere Thunderstorm WarningLZKJefferson42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.